Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva - side effects
Mar 11, 2002

So I have looked into sustiva and its side effects, (nightmares and paranoia,) I am still feeling a little worried about starting on it. I guess more so about the paranoia part than anything. I use to take all sorts of phychedelic drugs and smoke a bunch of pot a few years ago, but I stopped because of the paranoia and other drug related problems. Do you think that by taking sustiva it will trigger any of the same bad effects as I once exprienced?

Response from Dr. Boyle

I doubt it. Many of the patients we start on Sustiva/Stocrin (efavirenz) have had some drug exposure, in many cases much more extensive than you describe, and they are able to take it without any increased risk of problems or difficulties. Most of the side effects (insomnia, dizziness, decreased concentration, etc.) take place in the first few weeks and then go completely away. One recent study found that the rate of depression at the end of 8 weeks was no different between a Sustiva/Stocrin regimen and one that contained Viracept (nelfinavir). I don't think you fear of a reaction should stop you from trying it, especially if your doctor tells you that you need it. You should discuss you concerns with him/her and then make a final decision.



Previous
low blood pressure due to neuropathy
Next
When will drugs be less toxic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement